I just wrote a thread, replied to a reply I got on my previous post, so I figured I'd do a quick update on my blog.
The minocycline antibiotics that I was prescribed last month worked. While on them I experienced 0 pimples, so that was nice. The entire time I was on them I kept thinking to myself, 'ugh, is an antibiotic really worth taking if my skin's not doing anything anymore?'
Well it turns out I totally missed that connection, because yes it was worth it! About a week and a half after finishing the antibiotics I got another breakout near my chin again. And then afterwards it happened on the other side. Attached to this post is the most recent picture of my breakouts, I took this picture roughly at the time of writing this post.
My breakouts occur ONLY around that area, and interestingly when I break out on one side it happens on the other, it's a strange pattern.
I saw my derm today who prescribed me 30mg Epuris, which is another form of Accutane. It is Accutane but it's exclusively sold in Canada and according to studies it is better absorbed than Accutane. Cool!
Here is my problem though: a couple months ago (maybe around the same time I started using this new Mane 'n Tail Shampoo after switching from Burt's Bees) I started getting these breakouts. I came across many posts that say that a particular ingredient: sodium lauryl sulfate, may be responsible for breakouts around the chin area as it's commonly found in products that foam like toothpaste and shampoo. Sure enough I have been using a different toothpaste too, so I don't know at this point, acne has a great way of driving you crazy!
I am thinking of switching back to Burt's Bees, it's 100% natural, no SLS BS! It never gave me problems. I am going to discontinue the Mane 'n Tail shampoos and conditioner (I'm so mad: the lady at the store told me it was all natural, what crap!) and see what happens. If I notice another breakout while on Burt's Bees then I will get my Epuris prescription filled and I will take it. I'm just thinking, why put my body through the harshness of Accutane again if it could all just be due to using different personal care products!
I've also been on a huge exercise kick where I've been working out 6 days a week going for nice long jogs during the day. Going on Accutane again would mean I'd have to become a vampire again, which is fine as I'll do anything for clear skin, but if we can avoid this whole ordeal it would be great. Also this year I came across the BEST hair removal method which is sugar waxing. Obviously that would be a no go on Accutane, which again would be fine as it's a small sacrifice in the grand scheme of things, but I'd rather check and confirm first: is it REALLY acne or is it just the bad ingredient in my shampoo that's causing me to break out.
Judging by my picture I am not clear-skinned at the moment obviously, but writing all this out has left me more clear-headed with what I want to do.
Link for more info about Epuris: http://www.newswire.ca/en/story/1192997/cipher-introduces-epuristm-isotretinoin-capsules-in-canadian-market